Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: Constant Stomach Problem


 oneinamillion - Fri Feb 21, 2003 2:35 pm

For the pas 11 months I've been having a very bad stomach problem. I get a lot of stomach discomfort like excess lower gas, and a burning sensation in my stomach. I have been to the doctor a lot of times now and I just gave up on them cause they did all these test and they still don't know what's wrong with me. They gave me medicine for all these different things like irritable bowl syndrome, GERD, ulcers, etc. and non of them worked and some of those medicines made me get all these side effects like drowsiness, dizziness, etc.so I just stop taking them. What's wrong with me?
 Dr. L. Chu Go - Fri Sep 16, 2005 6:30 am

Hello oneinamillion,

Do you usually skip meals, how often? when you eat, does the burning pain go away or worsens? your medications will help but the best treatment of all would be to eat on time and eat also in between meals (light snacks will do like crackers/cookies), cut down on caffeine, smoking and alcohol as these can add irritation to your stomach lining.

In the meantime, you can take Omeprazole 4x a day and aluminum/magnesium hydroxide 30min before or after meals 3x a day and one at bedtime for 2-3 weeks. These medications help control the secretion of acid and neutralization of acid respectively in your stomach to help relieve the burning pain that you always feel.

MD

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us